Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Suffering from high BP, numbness and tingling feeling in one part of body. Done with MRI. What are the findings and suggest the treatment?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
my father age 67 suffering from high BP, had nubness and tigliing filling in one part of body on 15-Aug-2013 & 20-Aug-2013 lasting not more than 1 minute and no problem after it, his MRI show following finding a) acute lacunar infarct right middle frontal gyrus b)senile brain atrophy deep white matter ischemia.... pl. help understand the diagnosis and future advice
Posted Thu, 12 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Indu Kumar 2 hours later
Brief Answer:
Problem is due to hypertension and its effects

Detailed Answer:
Thanks for writing to XXXXXXX

Your father's problem of numbness and tingling sensation in one part of body is due to hypertension and increased cholesterol level and its changes in brain due to slightly compromised blood supply in brain.

In his case MRI brain scan report shows:

a) Acute lacunar infarct in right middle frontal gyrus

Small area (less than 10 mm in size) of decreased blood supply in brain - right middle frontal gyrus. This is remnant of the decreased blood supply. This happens due to atherosclerosis (leads to obstruction) in blood vessels.Atherosclerosis occurs due to long standing hypertension and increased cholesterol level.

b)Senile brain atrophy and deep white matter ischemia

Senile brain atrophy is age related finding and can be expected as physiologically normal.

White matter ischemia happens also due to uncontrolled hypertension.

I would suggest your father to take regular anti hypertension and anti cholesterol medications so that he doesn't deteriorate further.

Hope you have understand the terms.
Wish him speedy recovery.
Further queries are most welcome.

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor